Cardiovascular Agent

What should I do if I get a headache while taking isosorbide dinitrate?

A Answers (2)

  • A , Pharmacy, answered
    One of the most common side effects of isosorbide dinitrate is headaches. Do not stop taking this drug if a headache occurs; a headache is a sign that isosorbide dinitrate is working. Headaches usually develop after first taking isosorbide dinitrate and subside after a couple of weeks. You may treat a mild headache with acetaminophen or aspirin. Talk to your doctor if these headaches are severe or persist after an extended period of time.

  • A Diagnostic Radiology, answered on behalf of
    Isosorbide dinitrate dilates blood vessels and is used to treat heart disease. It also dilates the blood vessels inside the headache which can cause a headache. This usually happens when a patient first starts using isosorbide and goes away with time. Isosorbide is an important medication so it should not be stopped without discussion with your physician.
    Helpful? 1 person found this helpful.
Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.
Did You See?  Close
Is isosorbide dinitrate safe for pregnant or breast-feeding women?